Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 5, NWS El Paso, TX

February 27, 20127 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Feb 27, 2012, 7:10 AM MST for 7 counties in New Mexico. It took effect at Feb 27, 2012, 2:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2012, 7:10 AM MST (14:10 UTC)
In effect from
Feb 27, 2012, 2:00 PM MST
Expired
Feb 27, 2012, 8:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 2.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2990 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS84 KEPZ 271410
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
710 AM MST MON FEB 27 2012

...RED FLAG WARNING WARNING IN EFFECT TODAY FROM 2 PM TO 8 PM FOR
THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND THE BOOTHEEL DUE TO
STRONG WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER RATINGS. A FIRE
WEATHER WATCH REMAINS IN EFFECT TUESDAY FROM 1 PM TO 7 PM FOR THE
SOUTH CENTRAL LOWLANDS AND FAR WEST TEXAS COUNTIES UNDER SIMILAR
EXPECTED CONDITIONS...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM REMAINS FORECAST TO
MOVE THROUGH THE FOUR CORNERS THIS EVENING.  AS IT APPROACHES TODAY
EFFICIENT MIX DOWN OF STRENGTHENING WINDS ALOFT AHEAD OF THIS
SYSTEM...WILL ALLOW DEVELOPMENT OF 20 FT SOUTHWEST WINDS 20-30 MPH
IN THE AFTERNOON. GUSTS 40 TO 45 MPH ARE LIKELY ACROSS THE AREA.
MINIMUM RELATIVE HUMIDITIES FALLING AS LOW AS THE LOW TO MIDDLE
TEENS...STRONG WINDS AND HIGH FIRE DANGER RATINGS...WILL CREATE
CRITICAL FIRE CONDITIONS FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS
AND BOOTHEEL THIS AFTERNOON...AND AGAIN TUESDAY AFTERNOON.

NMZ112-272200-
/O.UPG.KEPZ.FW.A.0004.120227T2100Z-120228T0300Z/
/O.NEW.KEPZ.FW.W.0005.120227T2100Z-120228T0300Z/
/O.CON.KEPZ.FW.A.0005.120228T2000Z-120229T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
710 AM MST MON FEB 27 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 112...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT FOR TODAY.


* EVENT: RED FLAG WARNING FOR ZONE 112...SOUTH CENTRAL
  LOWLANDS/SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER WATCH REMAINS
  IN EFFECT TUESDAY FOR ZONE 112...

* TIMING MONDAY: FROM 2 PM TO 8 PM. 
  TIMING TUESDAY: FROM 1 PM TO 7 PM.

* WIND: MONDAY...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH. TUESDAY...WEST-NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* RELATIVE HUMIDITY: EXPECTED TO FALL NEAR OR BELOW 15 PERCENT
  ACROSS THE SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY
  THIS AFTERNOON AND AGAIN TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ111-272200-
/O.UPG.KEPZ.FW.A.0004.120227T2100Z-120228T0300Z/
/O.NEW.KEPZ.FW.W.0005.120227T2100Z-120228T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
710 AM MST MON FEB 27 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* EVENT: RED FLAG WARNING FOR ZONE 111...SOUTHWEST DESERTS AND
  LOWLANDS.

* TIMING: FROM 2 PM TO 8 PM.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY: EXPECTED TO FALL NEAR OR BELOW 15 PERCENT ACROSS
  THE NEW MEXICO BOOTHEEL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-272200-
/O.CON.KEPZ.FW.A.0005.120228T2000Z-120229T0200Z/
EL PASO-HUDSPETH-
710 AM MST MON FEB 27 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055 AND 056...

* EVENT: FIRE WEATHER WATCH FOR ZONE 055 EL PASO...FIRE WEATHER 
  ZONE 056 HUDSPETH. 

* TIMING TUESDAY: FROM 1 PM TO 7 PM.

* WIND: WEST-NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY: EXPECTED TO FALL TO NEAR OR BELOW 15 PERCENT ACROSS
  EL PASO AND HUDSPETH COUNTIES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TRIPOLI
1 follow-up statement
300 
WWUS84 KEPZ 272146
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
246 PM MST MON FEB 27 2012

...RED FLAG WARNING WARNING REMAINS IN EFFECT TODAY UNTIL 8 PM
FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND THE BOOTHEEL DUE TO
STRONG WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER RATINGS. A FIRE
WEATHER WATCH ALSO REMAINS IN EFFECT TUESDAY FROM 1 PM TO 7 PM FOR
THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS COUNTIES
UNDER SIMILAR EXPECTED CONDITIONS...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM REMAINS FORECAST TO
MOVE THROUGH THE FOUR CORNERS THIS EVENING.  AS IT APPROACHES
TODAY EFFICIENT MIX DOWN OF STRENGTHENING WINDS ALOFT AHEAD OF
THIS SYSTEM...WILL ALLOW DEVELOPMENT OF 20 FT SOUTHWEST WINDS 20-
30 MPH IN THE AFTERNOON. GUSTS 40 TO 45 MPH ARE LIKELY ACROSS THE
AREA. MINIMUM RELATIVE HUMIDITIES FALLING AS LOW AS THE LOW TO
MIDDLE TEENS...STRONG WINDS AND HIGH FIRE DANGER RATINGS...WILL
CREATE CRITICAL FIRE CONDITIONS FOR THE SOUTH CENTRAL NEW MEXICO
LOWLANDS AND BOOTHEEL THIS AFTERNOON...AND AGAIN TUESDAY
AFTERNOON.

NMZ112-281400-
/O.CON.KEPZ.FW.W.0005.000000T0000Z-120228T0300Z/
/O.CON.KEPZ.FW.A.0005.120228T2000Z-120229T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
246 PM MST MON FEB 27 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 112...

* EVENT: RED FLAG WARNING FOR ZONE 112...SOUTH CENTRAL 
  LOWLANDS/SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER WATCH 
  REMAINS IN EFFECT TUESDAY FOR ZONE 112... 

* TIMING MONDAY: FROM 2 PM TO 8 PM. TIMING TUESDAY: FROM 1 PM 
  TO 7 PM.

* WIND: MONDAY...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH. TUESDAY...WEST-NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH.

* RELATIVE HUMIDITY: EXPECTED TO FALL NEAR OR BELOW 15 PERCENT 
  ACROSS THE SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE 
  VALLEY THIS AFTERNOON AND AGAIN TUESDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ111-280300-
/O.CON.KEPZ.FW.W.0005.000000T0000Z-120228T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
246 PM MST MON FEB 27 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111...

* EVENT: RED FLAG WARNING FOR ZONE 111...SOUTHWEST DESERTS AND 
  LOWLANDS. 

* TIMING: FROM 2 PM TO 8 PM.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY: EXPECTED TO FALL NEAR OR BELOW 15 PERCENT
  ACROSS THE NEW MEXICO BOOTHEEL. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-281400-
/O.CON.KEPZ.FW.A.0005.120228T2000Z-120229T0200Z/
EL PASO-HUDSPETH-
246 PM MST MON FEB 27 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055 AND 056...

* EVENT: FIRE WEATHER WATCH FOR ZONE 055 EL PASO...FIRE WEATHER 
  ZONE 056 HUDSPETH. 

* TIMING TUESDAY: FROM 1 PM TO 7 PM.

* WIND: WEST-NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY: EXPECTED TO FALL TO NEAR OR BELOW 15 PERCENT ACROSS 
  EL PASO AND HUDSPETH COUNTIES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TRIPOLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 2:33 AM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Feb 27, 2:33 AM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 AM MST MON FEB 27 2012

.SYNOPSIS...
THE PATTERN THIS WEEK WILL RESEMBLE SPRING AND BRING WHAT SPRING
IS NOTORIOUS FOR...STRONG WINDS AND MILD TEMPERATURES. AN
UPPER TROUGH WILL APPROACH FROM THE WEST TODAY CAUSING WINDS TO
BECOME BREEZY TO WINDY IN THE AFTERNOON. TONIGHT WINDS INCREASE AS
THE STORM SYSTEM NEARS. WIND ADVISORIES WILL BE IN EFFECT FOR
AREAS EAST OF AREA MOUNTAIN CHAINS. THE STRONG WINDS WILL CONTINUE
TUESDAY AS THE SYSTEM AND IT'S ASSOCIATED COLD FRONT SWING
THROUGH. COOLER DAYS TUESDAY AND WEDNESDAY WITH LIGHTER WINDS
WEDNESDAY. ANOTHER SYSTEM PASSES TO OUR NORTH THURSDAY AND FRIDAY
TO BRINGS WINDS UP TO END THE WORK WEEK. DRY CONDITIONS WILL
PERSIST FOR THE REGION THIS WEEK.

&&

.DISCUSSION...
ALOFT A SHARP UPPER TROUGH IS CARVING DOWN THE WEST COAST. AT THE
SURFACE HIGH PRESSURE ID SLIDING DOWN THE CENTRAL U.S. PLAINS...
PUSHING A RELATIVELY WEAK BACKDOOR COLD FRONT UP AGAINST THE
CENTRAL MOUNTAINS OF NM. THIS FEATURE WILL HELP US TO KEEP WINDS
FROM GETTING TOO STRONG THIS AFTERNOON. IN RESPONSE TO THE UPPER
TROUGHS APPROACH THIS AFTERNOON...LEE TROUGHING WILL BEGIN TO FORM
THROUGH THE CWFA. THIS...ALONG WITH STRENGTHENING WINDS ALOFT WILL
HELP TO INCREASE AFTERNOON WINDS...ESPECIALLY WEST AREAS OF THE
CWFA. EXPECT BREEZY CONDITIONS EAST OF THE RIO GRANDE...BECOMING
WIND MID/LATE AFTERNOON WEST OF THE RIO GRANDE.

TONIGHT THINGS GET COMPLICATED...AND A WIDE RANGE OF WIND SPEEDS
ARE EXPECTED ACROSS THE FORECAST AREA. A STRONG SPEED MAX ALOFT
WILL MOVE OVER THE REGION. HOWEVER THE TIMING CORRESPONDS WITH A
LOSS OF MIXING DUE TO NIGHT TIME COOLING. WINDS ABOVE 750MB WILL
INCREASE TO OVER 50KTS. HOWEVER MANY LOCATIONS WILL BE BUFFERED
FROM REALIZING THOSE SPEEDS AT THE SURFACE DUE TO THE DECOUPLE.
HOWEVER THE AREA HIGHLANDS...PASSES...AND EAST SLOPE VICINITIES
WILL LIKELY SEE STRONGER WINDS DUE TO ELEVATION AND MOUNTAIN WAVE
AFFECTS. THUS WILL BEGIN WIND ADVISORIES THIS EVE/NIGHT FOR SOME
OF THESE AREAS...AND A WIND WARNING FOR THE SACS.

WINDY CONDITIONS WILL CONTINUE TUESDAY AS THE SYSTEM SWEEPS THROUGH
THE REGION AND PASSES TO THE NORTH. ONLY THE GILA LOOKS TO GET ANY
PCPN POTENTIAL TUESDAY WITH THIS STORM...THE REST OF THE AREA
LOOKS DRY. TUESDAY IS A TOUGH CALL ON THE NEED FOR ANY WIND
HIGHLIGHTS DUE TO COOLER TEMPS AND LACK OF DEEP BOUNDARY LAYER.
STILL WINDS WILL BE AT LEAST WINDY AS SFC HIGH PRESSURE PUSHES IN
FROM THE WEST WITH A COLD FRONT.

WEDNESDAY THE AREA WILL BE BETWEEN SYSTEMS WITH LIGHTER WINDS AND
SLIGHTLY COOLER TEMPS BEHIND TUESDAY'S PACIFIC FRONT. THURSDAY AND
FRIDAY ANOTHER PACIFIC STORM SYSTEM MAKES A PROGRESSION EASTWARD
TO OUR NORTH. AGAIN WINDS WILL STRENGTHEN AS LEE TROUGHING DEVELOPS
EAST OF THE ROCKIES ON THURSDAY. FRIDAY BREEZY TO WINDY AGAIN.

CURRENT PROGS SHOW NEXT WEEKEND TO BE DRY AND MILD UNDER
ZONAL FLOW WITH WEAK RIDGING. TEMPS SHOULD BE ABOVE SEASONAL
NORMALS. SKIES GENERALLY CLEAR...AND WINDS IN THE 5-15 MPH RANGE.

&&

.AVIATION...VALID 27/12Z-28/12Z.
LOW PRESSURE APPROACHING THE FOUR CORNERS WILL BRING STRONG WINDS TO
OUR AREA...WITH WINDS 220-260 20-25G35KTS GENERALLY W OF THE RIO
GRANDE AFT 20Z.  EXPECT LGT-MDT TURBC SFC-150 ALL AREAS AFT
18Z...WITH OCNL SVR TURBC THROUGH 150 AGL ALONG E OF N-S AREA
MOUNTAINS. CONDITIONS WILL REMAIN VFR FOR ALL TERMINALS AND ROUTES
THROUGH PD. VSBY LIKELY DOWN 4-6 MILES AFT 21Z IN NM BOOTHEEL AREA
DUE TO AREAS BLDU.
&&

.FIRE WEATHER...
STRONG UPPER PACIFIC LOW APPROACHING THE REGION...WILL BRING BREEZY
TO WINDY CONDITIONS AREA WIDE MONDAY AND TUESDAY. FEATURE WILL TRACK
WELL TO OUR NORTH...LEAVING US IN POSITION TO EXPERIENCE STRONG THE
STRONG GUSTY WINDS BOTH DAYS.  FOR MONDAY...ABSENCE OF STRONG
PRESSURE GRADIENTS WILL GIVE WAY TO DOMINANT EFFECTS FROM MIX DOWN
OF STRENGTHENING WINDS ALOFT.  FOR TUESDAY...DEVELOPMENT OF LEE SIDE
TROUGH...PACIFIC COLD FRONTAL PASSAGE WITH RESULTING STRONGER
PRESSURE GRADIENTS...WILL WEIGH IN MORE HEAVILY ON CONTRIBUTION TO
OUR WINDS TUESDAY.

GIVEN DRY CONDITIONS...HIGH FIRE DANGER RATINGS AND LOW FUEL
MOISTURES...FEEL CONFIDENT CRITICAL FIRE CONDITIONS WILL DEVELOP FOR
OUR SOUTHERN DESERTS MONDAY AND TUESDAY. THUS WATCH REMAINS IN
EFFECT FOR THIS AREA MONDAY AFTERNOON.  TREND WITH THREAT AREA
SHIFTING EAST TUESDAY TO EL PASO AND HUDSPETH ZONES LOOKS ON TRACK.
AS A RESULT...HAVE POSTED FIRE WEATHER WATCH FOR THESE AREAS
TUESDAY.  ANOTHER WIND MAKER REMAINS FORECAST THROUGH WESTERN STATES
THURSDAY AND FRIDAY SO HAVE INCLUDED A RAMP UP TO WINDS AREA WIDE IN
OUR EXTENDED FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  50  66  40  67 /   0   0   0   0   0
SIERRA BLANCA           68  45  66  37  66 /   0   0   0   0   0
LAS CRUCES              72  41  66  37  65 /   0   0   0   0   0
ALAMOGORDO              71  45  63  36  64 /   0   0   0   0   0
CLOUDCROFT              50  27  43  23  44 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   72  39  62  34  62 /   0   0   0   0   0
SILVER CITY             60  34  50  34  61 /   0  10  10   0   0
DEMING                  69  39  60  31  64 /   0   0   0   0   0
LORDSBURG               66  38  57  32  63 /   0   0   0   0   0
WEST EL PASO METRO      74  50  65  41  67 /   0   0   0   0   0
DELL CITY               69  41  70  32  69 /   0   0   0   0   0
FORT HANCOCK            77  49  73  39  72 /   0   0   0   0   0
LOMA LINDA              69  42  60  35  59 /   0   0   0   0   0
FABENS                  76  48  67  40  69 /   0   0   0   0   0
SANTA TERESA            73  45  65  36  69 /   0   0   0   0   0
WHITE SANDS HQ          71  46  63  38  64 /   0   0   0   0   0
JORNADA RANGE           71  35  63  28  65 /   0   0   0   0   0
HATCH                   71  38  62  30  67 /   0   0   0   0   0
COLUMBUS                68  41  60  35  67 /   0   0   0   0   0
OROGRANDE               73  46  65  35  67 /   0   0   0   0   0
MAYHILL                 55  30  50  29  53 /   0   0   0   0   0
MESCALERO               58  28  49  26  49 /   0   0   0   0   0
TIMBERON                59  31  52  27  48 /   0   0   0   0   0
WINSTON                 62  29  52  27  51 /   0  10  10   0   0
HILLSBORO               64  39  54  32  57 /   0   0   0   0   0
SPACEPORT               70  40  61  33  63 /   0   0   0   0   0
LAKE ROBERTS            58  28  53  22  49 /   0  10  10   0   0
HURLEY                  63  35  54  29  60 /   0  10  10   0   0
CLIFF                   68  30  59  28  62 /   0  10  10   0   0
MULE CREEK              65  27  55  19  58 /   0  10  10   0   0
FAYWOOD                 65  34  56  30  60 /   0   0   0   0   0
ANIMAS                  69  39  62  32  64 /   0   0   0   0   0
HACHITA                 70  34  62  29  63 /   0   0   0   0   0
ANTELOPE WELLS          69  40  61  34  67 /   0   0   0   0   0
CLOVERDALE              63  38  57  31  56 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NMZ112.

     FIRE WEATHER WATCH FROM 2 PM MST THIS AFTERNOON THROUGH THIS
     EVENING FOR NMZ111-112.

     HIGH WIND WARNING FROM 2 AM TO 7 PM MST TUESDAY FOR NMZ415-416.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 3 PM MST TUESDAY FOR
     NMZ402-408-409.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY FOR
     TXZ419.

&&

14/BIRD
Hazardous weather outlook, Feb 27, 6:20 AM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
620 AM MST MON FEB 27 2012

NMZ401>417-TXZ418>424-281330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
620 AM MST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

AN UPPER-LEVEL PACIFIC STORM SYSTEM WILL DROP DOWN THE WEST COAST
TODAY. THIS WILL CAUSE A TIGHTENING OF PRESSURE GRADIENTS AND
RESULT IN INCREASING WINDS FOR THE REGION. STRONG WINDS WILL OCCUR
FIRST OVER AREAS WEST OF THE RIO GRAND THIS AFTERNOON. TONIGHT
STRONG WINDS WILL DEVELOP OVER ALL HIGHER TERRAIN AND SLOPES EAST
OF RIDGES. WIND ADVISORIES HAVE BEEN ISSUED FOR SELECT LOCATIONS
FOR TONIGHT AND TUESDAY. MAIN IMPACTS WILL BE PATCHY BLOWING DUST
AND TRAVEL DIFFICULTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE WIND ON TUESDAY AS THE STORM SYSTEM AND ASSOCIATED COLD FRONT
SWING THROUGH THE REGION. WILD FIRE CONCERNS WILL INCREASE AS
DRIER AIR MOVES IN BEHIND THE FRONT TUESDAY. AFTER A LIGHT WIND
DAY ON WEDNESDAY WINDY CONDITIONS WILL RETURN THURSDAY AND FRIDAY
AS ANOTHER PACIFIC SYSTEM TRACK ACROSS THE WESTERN U.S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH
REPORTS OF BLOWING DUST AND RESTRICTED VISIBILITIES. STRONG
SUSTAINED WIND SPEEDS AND MAX GUST SPEEDS ARE ALSO ENCOURAGED.
ANY KNOWLEDGE OF DAMAGE CAUSED BY STRONG WINDS IS ALSO APPRECIATED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 5:00 AM MSTHigh Wind WarningEPZOtero36 hr
Feb 27, 5:00 AM MSTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra36 hr

Nearby

Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.